Been waking up a lot lately to my teeth hurting from grinding them while I was asleep. My dentist already said I was grinding away the enamel. Come to find out its a possible side effect of Latuda. Would it go away or get better if I talked to my doctor about switching. Kinda want to keep my teeth for as long as possible.
Let your psychiatrist know. Also I think there is mouthguards? I had akathisia and insomnia on Latuda.
Ye, that’s what I was thinking, my next appointment isn’t for a couple of months though. Was really surprised when I read that side effect online.
I was surprised that Latuda gave me nausea. I knew akathisia was possible but not nausea.
Welcome to the forum
Welcome to the forums @bastet
I’m on 60mg of Latuda and it’s the best med I’ve tried, no side effects and it works perfectly.
Never been on lurasidone but did experience med induced bruxism. It happened when I was wide awake at times. My psychiatrist referred me to neurologist. It was neurologist who pointed out I had ground away enamel when I complained to him teeth pain.
Obviously we all knew it was medical issue not dental one. Now reading your post I find weird complaining teeth pain to neurologist.
Bruxism got corrected by trihexyphenidyl.
Speak with your psychiatrist. He will help you better.
Ye, other than the teeth grinding I noticed I can’t really complain about Latuda. Its better than respiridone, one year on a low dose of that gave me a permenant thyroid dysfunction.
It says its a parkinson drug which is kinda scary. Tardive dyskenisia is the one thing I don’t want. I know two people with it and its so sad. can’t open ketchup packets, have to have their plates brought to them.
Being aware of consequences helps but don’t jump to conclusions. Worries of medical diagnosis and treatment decisions is not our job. We can have say in treatments but docs share majority responsibility here.
Drugs have various indications under which it is prescribed. There are unofficial indications. And all these tend to differ by country. Indications not effects of drugs.
Guess what I was already taking trihexyphenidyl for extrapyramidals before bruxism showed itself. Neurologist just doubled the dose for 15 days. Bruxism went away with it.
It is easier said than done but leave medical worries to your doctors. Looking up info of meds online can become pain in ass for you and your docs.
When did you start treatment? What are you taking lurasidone for?
about a year and a half ago, taking it for bipolar. Its pretty recent that I’ve started waking up in the middle of the night with my teeth having that funny feeling from grinding them
Yeah. Teeth feel tingly and weird. Maybe because nerves get exposed.
Welcome to forum.
I also got bruxism when I tried abilify. I was grinding my teeth when awake it would stop while sleeping for some reason. I took propranolol and it stopped. I didn’t like abilify though and it stopped when I switched meds.
I remember clenching my jaw the first night after starting latuda, but then it went away the next night. I had to give up latuda because of insomnia due to coming off olanzapine.
Dollar tree sells disposable mouth guards that are honestly way more comfortable than the expensive ones you buy in the pharmacy.
When I was on Latuda, I would clench my jaw and grind my teeth while awake.
Sometimes I did it so much it hurt